Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Reaction To Viread

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Viread

Brand name: Viread Generic name: tenofovir disoproxil fumarate (tenofovir), or TDF Class: Nucleotide reverse transcriptase inhibitor(nucleotide, NtRTI, or nuke) Manufacturer: Gilead Sciences, Inc., www.Viread.com , (800) GILEAD-5 (445-3235) AWP: $926.09/month Standard Dose: One 300 mg tablet once a day, with or without food, with no dietary restrictions. Dosing frequency needs to be adjusted for people with decreased kidney...
Ask the Experts

Resistance to Viread, Envitra??

Hi I'm newly diagnosed and recently started treatment as well. My first medication was Atripla, which after one day I had a bad reaction to so I stopped taking it. I returned to my doctor and she put me on Tuvada-Lexiva-Norvir. My question...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for your post.It's really unlikely that a single dose of Atripla would have caused resistance to the tenofovir/FTC parts (AKA Truvada). Hence, the regimen of Truvada+ boosted Lexiva should retain full activity. So, be well.... Read more »

Viread and urinary problems

Is it possible, by any stretch of the imagination, that Viread might cause or aggravate interstitial cystitis? I have tried Viread in various combinations about five times and every time I get urinary symptoms (bladder pain and urinary frequency)...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Viread (tenofovir) has been linked to a modest risk for increased renal problems (decreased renal function) but not to my knowledge interstitial cystitis. Renal problems due to tenofovir may be increased in persons predisposed to renal problems (ie... Read more »

Viread & Hair Loss

About a year ago, I switched from Combivir and Sustiva to Viread, Epivir and Sustiva. This was to reverse the lipoatrophy I was experiencing. Have been undetectable and in good health on both combinations. Since the switch, my hair has started...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Switching to abacavir for the reasons you outline seems reasonable. Since there is only one switch planned (one new drug) it is relatively straightforward to evaluate you for symptoms possibly attributable to the hypersensitivity reaction... Read more »

Zerit vs. Ziagen/Viread

I've been on Zerit, Epivir and Viramune for approx. 5 years with viral load < 50 and t-cells between 400-600 (and percantage at approx. 37). I've never changed my regimine but over time have noticed (i) pouchy stomach and (ii) veiny...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
The evidence for switching from Zerit to Ziagen and regaining fat is derived from 3 randomised controlled studies plus several large cohorts. It is the highest quality 'level of evidence' we have. Data with switching to viread are more... Read more »
Connect With Others

Some drug reactions, I think

Posted by ScotCharles, 1 Reply
Hey guys, long time no parlez,

For two years I've been on a regimen of Norvir, Atazanavir (Reyetaz) and Truvada (Viread and Emtriva). Last July I developed tingling in my toes (parathesia) which became painful buring and shooting pains. This March,... Read more »

Abacavir,viramune,viread

Posted by Anonymous, 2 Replies
I'm on day 4 of my new combo Abacavir,viramune,viread, epivir and it totally sucks. I feel lousy all of the time. Is this typical when starting this combo? This is my 4th combo since diagnosis...

Read more »

viread

Posted by Anonymous, 2 Replies
Does anyone have any experience with viread? I hear it's supposed to be great in terms of side effects, but I want to know if anyone went on it either a switch or new reg and noticed increased lipo or new lipo or hair loss?

Read more »

viread

Posted by Anonymous, 1 Reply
Has anyone switched or is using viread? If so, how long and any adverse side effects? I've had problems with pretty much all nukes except 3tc and wanted to see if this drug was similar?

Read more »